It is possible that she is on too much thyroid medication, and this can cause arrhythmias. Blood tests to measure thyroid levels can answer this question. An electrophysiology test is an invasive procedure that is like a cardiac catheterization, except it is used to measure electric currents inside the heart. It can be useful to investigate arrhythmias, but is only performed after noninvasive testing has failed to identify an arrhythmia.
Hi Dave, Last year I had the right lobe of my thyroid removed. I was having arrhythmias (SVT's and PVC's) about every 3 weeks before but after the surgery they came every 2-3 days!!! Now, almost a year later it looks like the dose of synthroid (the thyroid med) is correct (seems to take a while for the doctors to get you at the right level) and the arrhythmias are much less frequent (about every three weeks again) so it could be the removal of your aunt's thyroid that is causing the arrhythmias.
As far as the EPS, I've had two. I'm sure the doctor will explain it when he answers your question and I think it's a very good idea for her to have this test and I was told it's fairly safe.
I too have been asked to have the
Electrophysiology Study (EPS) after
experiencing such a rapid heartbeat
at home that the paramedics gave me
three ivs and oxygen before transporting me to the hospital. After three days,
I had only one episode where my heart]
was racing and so they released me.
The doctor (who is a stranger tome)
suggested that I go immediately and have
this EPS study. My own physican wants
me to stay on the prescribed med,
Verapamil SA 240mg for about a month
before I decide to have any study done.
The medication seems to be working --
May I please have your professional
opinion to my quandry? I am 76 years
old - almost 77 but otherwise in tood
health. Thank you.